Wisconsin, 2004

Hail in Wisconsin, June 14, 2004

June 14, 2004 · NWS GRB · 3 events in 3 counties and zones

Isolated thunderstorms developed in northeast Wisconsin as an upper level weather system made its way through the region. ).

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Isolated thunderstorms developed in northeast Wisconsin as an upper level weather system made its way through the region. There was some large hail with the storms and a funnel cloud was observed along interstate highway 43 two miles north of Cleveland (Manitowoc co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Jun 14, 2:45 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT MON JUN 14 2004

.SHORT TERM...SURFACE TROUGH WITH WEAK UPPER SUPPORT WILL MOVE THROUGH
TODAY AND BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. A FEW MAY
LINGER INTO THIS EVENING IN THE EAST THEN DRIER AIR ARRIVES FOR MONDAY
NIGHT AND TUESDAY. PREVIOUS FORECAST LOOKED VERY GOOD AND MADE ONLY
MINOR ADJUSTMENTS TO WINDS AND TEMPERATURES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP
CHCS AND TEMPS.

THE FRONT MOVES INTO THE CWA TUESDAY NIGHT WITH A CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE FRONTAL IS NOT COMING THROUGH AT A TIME THAT IS IDEAL
FOR SEVERE WEATHER SO THE SEVERE POTENTIAL WILL BE LIMITED. THE CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING AS
THE FRONT PUSHES THROUGH THE REST OF THE CWA. THE SKIES SHOULD CLEAR OUT
A BIT FROM NORTHWEST TO SOUTHEAST...HOWEVER NORTHWEST WINDS WILL LIMIT
HIGH TEMPERATURES. THEREFORE WILL GO A BIT LOWER THAN GUIDANCE AND KEEP
THE PREVIOUS FORECAST.

HIGH PRESSURE BUILDS INTO THE FORECAST AREA WEDNESDAY NIGHT KEEPING THE
AREA DRY THROUGH THURSDAY EVENING. A WEAK FRONTAL BOUNDARY MOVING
THROUGH THE STATE WILL BRING THE CHANCE FOR SHOWERS LATE THURSDAY NIGHT
AND INTO FRIDAY. HIGH PRESSURE WILL AGAIN KEEP THE AREA DRY FRIDAY NIGHT
THROUGH SATURDAY NIGHT. A STRONGER LOW PRESSURE SYSTEM WILL SLOWLY MOVE
INTO THE REGION WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS BY SUNDAY.
ALTHOUGH NEW MEX NUMBERS ARE COOL THEY SEEM TOO COOL GIVEN THE SUN ANGLE
THIS TIME OF YEAR...SO STUCK WITH THE PREVIOUS FORECAST TEMPERATURES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 14, 9:15 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT MON JUN 14 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1015 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL
WISCONSIN THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL TRIGGER
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON.
THE ATMOSPHERE MAY BECOME UNSTABLE ENOUGH OVER EAST CENTRAL WISCONSIN
TO SUPPORT ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO 1 INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH. THE BEST CHANCE WILL BE BETWEEN 1 PM
AND 4 PM THIS AFTERNOON. OTHER STORMS FARTHER WEST AND NORTH MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING AS A COLD FRONT MOVES ACROSS THE STATE. THERE IS A SLIGHT RISK
OF SEVERE STORMS...WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS.

MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EAST CENTRAL WISCONSIN THIS
AFTERNOON.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The radar

The Green Bay radar (KGRB), 56 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Manitowoc

When
June 14, 12:30 PM CST
Where
Manitowoc County, 2 mi N of Cleveland
Reported by
GENERAL PUBLIC
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Hail, Langlade

When
June 14, 2:15 PM CST
Where
Langlade County, Elton
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
45.150, -88.850

Hail, Oconto

When
June 14, 3:50 PM CST
Where
Oconto County, 3 mi N of Oconto
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.933, -87.883

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410979, 5410977, 5410978.